PubMed | a Chris OBrien Lifehouse and b Royal Prince Alfred Hospital
Type: | Journal: Ocular immunology and inflammation | Year: 2016
To report the diagnosis of acute VKH-like syndrome as a complication from dabrafenib (a serine/threonine inhibitor of BRAF V600) and trametinib (a MEK inhibitor). In combination, these targeted agents have been shown to prolong overall survival and progression free survival in BRAF mutant metastatic melanoma.Retrospective medical chart review including radiologic and ophthalmologic investigations.A patient with metastatic melanoma being treated with dabrafenib and trametinib for 2 months presented with 1 week of visual blurring. He had developed bilateral optic disc swelling and uveitis that responded to pulsed steroid therapy.VKH-like syndrome is a rare but serious complication of targeted therapy that should be considered when evaluating a patient with visual disturbances on dabrafenib and trametinib therapy.